I've been on Plaquenil for about a year now. I've not always been great about taking it but have been very good about it for the past 10 months or so. (Having a weekly pill box that I take with me everywhere really helped.) I have always wondered if it really "worked" but now if I accidentally miss a day, I really do feel it so I guess it is working.
Anyway, I was also on low dose prednisone for awhile back in the spring. I'd flared pretty bad with serious amounts of fatigue and joint pain. My rheumy had prescribed 10mg/day prednisone to cool my joints off. The first month or so that I was taking prednisone I felt a tremendous amount of relief. I had energy, nothing hurt; I'd forgotten what it was like to feel.... good. And then the weight gain and moon face started and my joints started hurting again, albeit not as much. I ended up taking prednisone for a total of 3 1/2 months. At the end of it, I was back to feeling achy and had gained 20 pounds. I still haven't lost it which sucks because I'm now 100 pounds over weight.
I've had a few flares since then and now I'm sort of back to where I was when I first started prednisone. The past two months have been little mini flares, some obvious joint swelling but mostly pain, pain, pain, in pretty much every joint I have. I missed a dose of Plaquenil last week which was a HUGE mistake that my body is still punishing me for.
I am debating asking my rheumy if I can go on another low dose of prednisone for a tiny bit but am hesitant. I'm perpetually cranky because even if the pain isn't severe, it's constant and driving me insane. I want to exercise but I can barely get one foot in front of the other most days. You know how "dead tired" becomes your "new normal" after being fatigued for so long? That's where I'm at. I'm so significantly overweight now that I'm terrified that prednisone will only make me blow up even more.
I desperately want to feel better but am so afraid that it's only temporary and that I'll gain even more weight that will make me more miserable. Plus I'm afraid of starting a cycle of prednisone where it just gets worse and worse.
What should I do?